Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 29, 2018, 1:43 AM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2018, 1:43 AM CDT (06:43 UTC)
- Expired
- Aug 29, 2018, 7:23 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 2:25 AM CDT | HEAVY RAIN 2.25 | 2 Se East Peoria, IL | REPORTED AT WEEK TELEVISION STATION SINCE MIDNIGHT. |
| Aug 29, 4:55 AM CDT | HEAVY RAIN 3.02 | 2 Se East Peoria, IL | REPORTED AT WEEK TELEVISION STATION. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 1.72 | 1 Wsw Congerville, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 2.69 | 2 Ne Washington, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 2.93 | Peoria International Ai, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 2.98 | 1 Sse Morton, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 3.04 | 1 S Morton, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 3.08 | Morton, IL | 24 HOUR TOTAL. |
| Aug 29, 7:00 AM CDT | HEAVY RAIN 3.4 | N Morton, IL | RELAYED BY BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted.
459 WGUS53 KILX 290643 FFWILX ILC143-179-203-291245- /O.NEW.KILX.FF.W.0024.180829T0643Z-180829T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 143 AM CDT WED AUG 29 2018 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Southwestern Woodford County in central Illinois... Northeastern Tazewell County in central Illinois... Southeastern Peoria County in central Illinois... * Until 745 AM CDT Wednesday. * At 141 AM CDT, the public reported flash flooding in Pekin, with 2 feet of water at Winter and 2nd Street. Over two inches of rain have already fallen in one hour, and another inch of rain is possible through 4 am. Flash flooding is already occurring. * Some locations that will experience flooding include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Marquette Heights, Bellevue, Goodfield, Deer Creek, Peoria Heights, North Pekin, Groveland, Norwood, Congerville, Mapleton and Peoria International Airport. This includes the following highways... Interstate 155 between mile markers 30 and 31. Interstate 474 between mile markers 2 and 14. Interstate 74 between mile markers 90 and 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4078 8915 4061 8914 4057 8974 4072 8972 $$ Shimon
2 follow-up statements
620 WGUS73 KILX 290927 FFSILX Flash Flood Statement National Weather Service Lincoln IL 427 AM CDT WED AUG 29 2018 ILC143-179-203-291245- /O.CON.KILX.FF.W.0024.000000T0000Z-180829T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Woodford-Tazewell-Peoria- 427 AM CDT WED AUG 29 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTHWESTERN WOODFORD...NORTHEASTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES... At 422 AM CDT, Doppler radar indicated showers and thunderstorms producing heavy rain across the warned area. Between 2 and 3 inches of rain have already fallen in the past 6 hours. Flash flooding is expected to continue or begin shortly with up to an additional 1 inch of rain expected through 630 am before the rain diminishes from the west. Some flash flooding was reported in Pekin by Winter and 2nd Street during early overnight. Some locations that will experience flooding include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Marquette Heights, Bellevue, Goodfield, Deer Creek, Peoria Heights, North Pekin, Groveland, Norwood, Congerville, Mapleton and Peoria International Airport. This includes the following highways... Interstate 155 between mile markers 30 and 31. Interstate 474 between mile markers 2 and 14. Interstate 74 between mile markers 90 and 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4078 8915 4061 8914 4057 8974 4072 8972 $$ 07
473 WGUS73 KILX 291223 FFSILX Flash Flood Statement National Weather Service Lincoln IL 723 AM CDT WED AUG 29 2018 ILC143-179-203-291233- /O.CAN.KILX.FF.W.0024.000000T0000Z-180829T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Woodford-Tazewell-Peoria- 723 AM CDT WED AUG 29 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WOODFORD...NORTHEASTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES IS CANCELLED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4078 8915 4061 8914 4057 8974 4072 8972 $$ Auten
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:55 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 29, 12:55 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1255 AM CDT Wed Aug 29 2018 .UPDATE... Issued at 920 PM CDT Tue Aug 28 2018 Updated the forecast a couple times this evening. First with ending the heat advisory across central and southeast IL at 7 pm. Then expanded the severe thunderstorm watch that is in effect until 11 pm, further east to include the following 6 counties... Peoria, Tazewell, Woodford, Stark, Marshall and Mason. Made some major revisions to shower and thunderstorms chances tonight as strong to severe bow echo from MCS over nw IL at mid evening, tracks eastward across IL river valley late this evening, and into rest of central IL overnight. Increased rainfall amounts over the IL river valley with as much as 1.5-3 inches expected nw of the IL river tonight. Flash flood watches are arching around our nw counties of Fulton, Knox, Stark, Marshall counties. FFG values are pretty high over our nw counties, with 1.9-2.2 inches per hour, 2.4-2.7 inches in 3 hours and 3-3.4 inches in 6 hours. Did not issue a flash flood watch due to this, but these heavy rains could cause localized flooding especially over urban areas like Galesburg and Canton. Cold front extending from central WI through eastern IA into nw MO and southeast KS will track se toward the IL river valley by 12z/7 am Wed. SPC day1 outlook has slight risk over the IL river valley thru this evening while enhanced risk of severe storms was north of I-80 in northern/nw IL. Marginal risk was as far se as Champaign to Decatur to south of Springfield line. Muggy lows overnight in the lower 70s, except upper 60s by Galesburg where cold front sweeps through late tonight. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 250 PM CDT Tue Aug 28 2018 An elevated boundary sagging into the CWA from the north early this afternoon has interacted with deep moist southerly flow to produce showers and thunderstorms over extreme northwest portions of the forecast area this afternoon. 12z models along with the latest CAMs are suggesting several waves of precip across IA and nrn IL late this afternoon and tonight. The final round is associated with the main forcing of the incoming shortwave and should have the best chance of holding together as it pushes into the forecast area later tonight. Precip Water is near 2 inches which is above the 90 climatological percentile and the 12z HRF ensemble suggests several inches will be possible in portions of Knox and possibly Stark Counties. However...unlike areas just north and west of the forecast area, precip amounts have been on the light side over the past 7-days. FF Guidance is running 2.1 (1 hr) to 3.3 (6 hr) for Knox. With the precip expected to weaken as it pushes into the area will hold off on FFA for now. Later shifts will need to watch evolution closely. The remnants of the main line of showers and storms should move through the rest of the forecast area late tonight and Wednesday. Redevelopment of the LLJ may keep the line strong later into the night than the normal diurnal cycle. The line may reintensify over the southeast Friday afternoon and produce a strong storm or two, but much of the PVA will pass north of the area and shear should also decrease. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 250 PM CDT Tue Aug 28 2018 Much cooler temperatures should overspread the forecast area Wednesday and persist into Friday. Flow aloft is expected to be be generally zonal with weak shortwaves embedded in the flow bringing some chances for rain by Friday in the northwest and elsewhere by Saturday. Heights begin to build for early next week allowing temps to once again reach well into the 80s. No major systems appear on the horizon through tuesday. Labor Day looks hot with apparent temperatures in the 90s and only isolated to scattered thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1255 AM CDT Wed Aug 29 2018 An MCS producing widespread showers and thunderstorms over nw IL, northern MO and southeast IA early overnight, will affect the central IL airports through early Wed morning. The leading edge of showers/thunderstorms along the IL river will spread to I-55 between 07-08Z and to DEC and CMI from 09-10Z, bringing MVFR ceilings and IFR visibilities with the heavier rain showers. The showers and thunderstorms will diminish from west to east between 10-14Z while MVFR ceilings likely linger into mid day Wed and could even dip to IFR Wed morning especially from I-55 nw. The cold front over se parts of WI/IA into nw MO will push se across central IL during Wed morning with SSW winds shifting NW and eventually northerly and be 7-11 kts with a few higher gusts. Clouds to lift to VFR early Wed afternoon and then scatter out from nw to se from 21-24Z with fair skies across central IL Wed evening as north winds weaken to 4-7 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Barker LONG TERM...Barker AVIATION...07
Hazardous weather outlook, Aug 28, 3:51 PM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 PM CDT Tue Aug 28 2018 ILZ027>031-036-291100- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 99 to 102 degrees, as the heat and humidity continues across the area. Storms will continue to develop and move across the area through the night. There is a slight risk that some of the storms could become severe this evening, with damaging winds and large hail. A brief tornado touchdown is also possible. Locally heavy rainfall will also be a threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. These storms are not expected to be severe at this time. Another round of storms will return for later Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. ILZ037-038-040>043-047>051-291100- Cass-De Witt-Logan-Mason-McLean-Menard-Morgan-Sangamon-Schuyler- Scott-Tazewell- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 99 to 103 degrees, as the heat and humidity continues across the area. Storms will move into the area this evening and continue through the night. There is a marginal risk that some of the storms could become severe this evening, with damaging winds and hail. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. These storms are not expected to be severe at this time. Another round of storms will return for late Friday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. ILZ044>046-052>057-061-291100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 100 to 106 degrees, as the heat and humidity continues across the area. Storms will move into the area later this evening and continue through the night. Severe weather is not expected at this time. However, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday morning. There is a Marginal Risk of severe weather later Wednesday afternoon. Another round of storms will return for late Friday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 351 PM CDT Tue Aug 28 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Peak afternoon Heat Index values will range from 100 to 104 degrees, as the heat and humidity continues across the area. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will be present for Wednesday and Wednesday evening. There is a Marginal Risk of severe weather later Wednesday afternoon into evening. Another round of storms will return for Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Aug 28, 11:51 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
08/28/2018 M1.00 INCH KNOX IL COCORAHS
MEASURED 1 INCH OF RAIN IN 20 MINUTES...SOME STREET
FLOODING....STILL RAINING
&&
EJLSpecial weather statement, Aug 29, 12:39 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Lincoln IL 1239 AM CDT WED AUG 29 2018 ILZ029-037-038-041-042-290615- Logan-Tazewell-Peoria-Mason-McLean- 1239 AM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...SOUTHERN TAZEWELL...SOUTHWESTERN MCLEAN...NORTHEASTERN MASON AND SOUTH CENTRAL PEORIA COUNTIES UNTIL 115 AM CDT... At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm over South Pekin, or near Pekin, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pekin, Tremont, Mackinaw, Atlanta, Delavan, Manito, Minier, Danvers, South Pekin, Hopedale, McLean, Green Valley, Stanford, Armington, Dillon, Mapleton and Powerton. This includes the following highways... Interstate 155 between mile markers 10 and 26. Interstate 55 between mile markers 137 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4040 8981 4057 8973 4052 8909 4022 8921 TIME...MOT...LOC 0539Z 280DEG 38KT 4048 8969 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:35 PM CDT | Special Weather Statement | ILX | Stark | 55 min |
| Aug 28, 9:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 40 min |
| Aug 28, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 49 min |
| Aug 28, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 45 min |
| Aug 29, 12:39 AM CDT | Special Weather Statement | ILX | Tazewell | 36 min |
| Aug 29, 3:36 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 39 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.